Blogs


Notices

Addiction to non-narcotics

Old 01-21-2013, 09:20 AM
  # 1 (permalink)  
Member
Thread Starter
 
Join Date: Apr 2012
Posts: 20
Addiction to non-narcotics

Has anyone ever had any experience of an AS moving down from a prescribed narcotic to an OTC drug as simple as Tylenol PM or NyQuil?

It seems to be the same issues just not as severe physically on my AS.
HerHubz is offline  
The Following User Says Thank You to HerHubz For This Useful Post:
crazybabie (01-22-2013)
Old 01-21-2013, 10:44 AM
  # 2 (permalink)  
Member
 
Lily1918's Avatar
 
Join Date: Nov 2012
Posts: 1,618
Blog Entries: 1
my BF used those while kicking opiates. It helped a lot actually.
Lily1918 is offline  
Old 01-21-2013, 11:16 AM
  # 3 (permalink)  
Community Greeter
 
Freedom1990's Avatar
 
Join Date: Feb 2008
Location: Kansas
Posts: 10,182
Nyquil has DXM in it, definitely a potential for abuse, and it's not uncommon to see someone just switch their addiction. Both of the products you mentioned contain acetaminophen, which can cause liver damage if the medication is abused.

DXM had been fairly popular with high school students. You can buy cough syrup with DXM and swig it down.

Don't underestimate the physical damage OTC products can do in active addicts.

I'm sorry you are going through this.

Sending you hugs of support.
Freedom1990 is offline  
The Following User Says Thank You to Freedom1990 For This Useful Post:
crazybabie (01-22-2013)
Old 01-21-2013, 02:12 PM
  # 4 (permalink)  
Restoring myself to sanity
 
Join Date: Sep 2007
Location: Georgia
Posts: 1,018
Blog Entries: 2
My EXAH would eat a whole giant bottle of Tylenol, packages of goodies powder, packages of benedryl etc in a weeks time.. It got so bad that anytime I bought these things I would have to hide them so that they would be there when I needed them...

I have no idea what kind of effect he was getting from taking these things.. What can I say, he's an addict...

I can only imagine the condition of his liver and stomach from taking these drugs on top of the opiates he was taking.... I think anything taken other then the prescribed dosage is still drug abuse...
jerect is offline  
The Following User Says Thank You to jerect For This Useful Post:
crazybabie (01-22-2013)
Old 01-21-2013, 07:40 PM
  # 5 (permalink)  
1000 Post Club
 
Join Date: Dec 2010
Location: Midwest USA
Posts: 2,284
I knew an addict that would abuse OTC sleeping pills. His eyes would look dialated almost as if he was on opiates. Of course, kids these days are getting high off keyboard duster and other type products.
Justfor1 is offline  
The Following User Says Thank You to Justfor1 For This Useful Post:
crazybabie (01-22-2013)
Old 01-22-2013, 07:30 PM
  # 6 (permalink)  
Member
 
crazybabie's Avatar
 
Join Date: Jul 2007
Location: Alabama
Posts: 1,741
Blog Entries: 3
This post reminds me of one year when my middle son was 13 and being treated for cancer he had a hard time eating and it was Christmas time he asked me if I would cook him a certain type cookie he loved so of course I said yes when I went to cook them my Vanilla extract was gone I found out his older brother had gotten it I was clueless at the time.
crazybabie is offline  

Currently Active Users Viewing this Thread: 1 (0 members and 1 guests)
 
Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off




All times are GMT -7. The time now is 01:51 AM.